Alert archive / Indiana / Small Craft Advisories in 2020
Small Craft Advisory 30, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 29, 2020, 11:32 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2020, 11:32 PM EDT (03:32 UTC)
- Expired
- Mar 30, 2020, 7:00 PM EDT
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 6:53 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 29, 6:53 PM EDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
653 PM EDT Sun Mar 29 2020
.SYNOPSIS...
Issued at 653 PM EDT Sun Mar 29 2020
Southwest winds will continue to slowly diminish overnight as deep
low pressure over Lake Huron weakens and shifts into southeast
Ontario Monday. Otherwise dry and mostly cloudy skies will persist
through Wednesday with seasonable temperatures in the 40s.
Thereafter a modest warming trend is expected Thursday through
Saturday with temperatures into the 60s.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 212 PM EDT Sun Mar 29 2020
Will maintain Wind Advisory as is for this afternoon. While most
gusts have held in the 40 to 55 mph range, a few rogue gusts
around 60 can't be ruled out for locations that where able to get
some breaks in the clouds across northeastern Indiana and
northwest Ohio.
Winds diminish below advisory levels this evening, but will
likely remain breezy through the overnight hours given a
sufficiently strong surface pressure gradient. As winds shift out
of a westerly to northwesterly direction overnight, drizzle/light
showers could be possible across far northern Indiana and
southern Lower Michigan as winds advect additional moisture off
the Lake.
Fairly quiet weather is forecast for the start of the work week
as the upper low continues a slow eastward progression into the
eastern Great Lakes. Northwest flow aloft will result in mostly
cloudy skies for the first half of the day Monday. Breezy
northwest winds of 10 to 15 mph with higher gusts will also be
possible for the first half of the day as the surface pressure
gradient continues to slowly weaken. By the afternoon, winds shift
out of the north which will help to diminish both clouds and
winds.
&&
.LONG TERM...(Monday Night through Sunday)
Issued at 212 PM EDT Sun Mar 29 2020
A closed low from the Southern Plains will start to eject
eastwards on Tuesday, but upper troughing over the western Great
Lakes will help to block the northern progression of the Southern
Plains low. This maintains previous model output which keep the
area mainly rain-free through the middle of the week. The
northerly flow aloft over the area will help to maintain our near
to slightly below average temperatures into Thursday. Isolated
light showers/sprinkles can't entirely be ruled out on Wednesday,
but this should be fairly localized.
During the second half of the work week, models show a shortwave
breaking from a stalled low over the Pacific NW/British Columbia.
The shortwave then progresses towards the area to bring another
chance for rain Friday or Saturday. There are differences in
timing between medium range solutions, however there has been a
trend with the latest 12z run of the GFS/CMC to slow the timing to
be closer align with the 00z ECMWF. Expect continued adjustments
to this portion of the forecast moving forward.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 653 PM EDT Sun Mar 29 2020
Lakes centered deep upper low will slowly peel ewd into wrn NY by
Mon evening. While deep cyclonic flow upstream of this feature will
allow broad stratocu field to persist. VFR cig heights this aftn
will lower overnight in response to continued veering low level flow
and lake moistening within deepening low level thermal trough with
time. Otherwise gradient winds will continue to slowly diminish.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ003>009-012>018-020-022>027-032>034.
MI...Wind Advisory until 8 PM EDT this evening for MIZ077>081.
Lakeshore Flood Advisory until 11 PM EDT this evening for MIZ077.
OH...Wind Advisory until 8 PM EDT this evening for OHZ001-002-004-
005- 015-016-024-025.
LM...Gale Warning until 11 PM EDT this evening for LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...CM
LONG TERM...CM
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 29, 2:22 PM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 222 PM EDT Sun Mar 29 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-301830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 222 PM EDT Sun Mar 29 2020 /122 PM CDT Sun Mar 29 2020/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Windy conditions will develop today with southwest to west winds 25 to 35 mph and gusts up to 55 mph. An isolated gust up to 65 mph is possible across northeastern Indiana and northwest Ohio this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-301830- Berrien- 222 PM EDT Sun Mar 29 2020 ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lakeshore Flood Advisory. Strong winds behind a cold front will produce high waves on Lake Michigan which could result in lakeshore flooding. Southwest to west winds 25 to 35 mph and gusts up to 55 mph can be expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 222 PM EDT Sun Mar 29 2020 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gales are expected on Lake Michigan through this evening, which will be hazardous to small crafts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:52 PM EDT | River Flood Warning | IWX | Defiance, Henry | 23 hr |
Nearby
Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.